Alert archive / California / Winter Storm Warnings in 2014

Winter Storm Warning 7, NWS Reno, NV

December 1, 2014Douglas County, Washoe County, Nevada; 4 counties in California

NWS Reno, NV issued this winter storm warning at Dec 1, 2014, 1:21 PM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Dec 2, 2014, 4:00 PM PST. It was in force for 34 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2014, 1:21 PM PST (21:21 UTC)
In effect from
Dec 2, 2014, 4:00 PM PST
Expired
Dec 4, 2014, 2:22 AM PST
In force
34 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 5:33 PM PSTSNOW 33 N Minden-Tahoe Airpor, NVSPOTTER IN MINDEN MEASURED 3 INCHES OF SNOW AT 4750 FEET.
Dec 3, 5:40 AM PSTHEAVY SNOW 13Northstar, CAA TOTAL OF 13 INCHES OF SNOW WAS REPORTED DURING THE PAST 24 HOURS AT NORTHSTAR SKI RESORT.
Dec 3, 6:39 AM PSTSNOW 0.84 Ssw Reno, NVA TOTAL OF 0.8 INCH OF SNOWFALL WAS REPORTED DURING THE PAST 24 HOURS IN THE CAUGHLIN RANCH AREA OF SOUTHWEST RENO.
Dec 3, 6:40 AM PSTHEAVY SNOW 10Squaw Valley, CAA TOTAL OF 10 INCHES OF SNOW WAS REPORTED IN THE PAST 24 HOURS AT SQUAW VALLEY SKI RESORT.
Dec 3, 6:59 AM PSTHEAVY SNOW 13Mount Rose Ski Area, NVA TOTAL OF 13 INCHES OF SNOW WAS REPORTED IN THE PAST 24 HOURS AT MT ROSE SKI AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WWUS45 KREV 012121
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
121 PM PST MON DEC 1 2014

CAZ072-NVZ002-021300-
/O.UPG.KREV.WS.A.0005.141202T1800Z-141204T1200Z/
/O.NEW.KREV.WS.W.0007.141203T0000Z-141204T1200Z/
GREATER LAKE TAHOE AREA-
121 PM PST MON DEC 1 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
THURSDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING ABOVE 7000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
4 PM TUESDAY TO 4 AM PST THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.


* TIMING: SNOW WILL BEGIN TUESDAY AFTERNOON BECOMING HEAVY TUESDAY
  NIGHT. SNOW MAY BRIEFLY LIGHTEN WEDNESDAY MORNING BEFORE
  INCREASING IN INTENSITY AGAIN WEDNESDAY AFTERNOON AND EVENING.

* STORM TOTAL SNOW: UP TO 2 FEET WITH LOCALLY HIGHER AMOUNTS WEST
  OF HIGHWAY 89.

* SNOW LEVELS: 7000 TO 7500 FEET WITH BRIEF LOWERING DOWN TO 6500
  FEET POSSIBLE IN THE HEAVIER BANDS OF SNOW.

* IMPACTS: SNOW WILL CREATE SLICK AND ICY CONDITIONS FOR HIGHER
  ELEVATION SIERRA PASSES INCLUDING DONNER PASS...CARSON
  PASS...LUTHER PASS...ECHO SUMMIT...SPOONER SUMMIT...BROCKWAY
  SUMMIT...AND MT ROSE SUMMIT. RAPID VISIBILITY REDUCTIONS DURING
  PERIODS OF HEAVIEST SNOW MAY CAUSE NEAR WHITE OUT CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-021300-
/O.NEW.KREV.WW.Y.0013.141202T1800Z-141203T1800Z/
MONO-
INCLUDING THE CITY OF...MAMMOTH LAKES
121 PM PST MON DEC 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM
PST WEDNESDAY ABOVE 7500 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER
ADVISORY ABOVE 7500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 10 AM
TUESDAY TO 10 AM PST WEDNESDAY.

* TIMING: SNOW WILL BEGIN LATE TUESDAY MORNING BECOMING HEAVY
  TUESDAY NIGHT.

* SNOW ACCUMULATIONS: 12 TO 18 INCHES WITH LOCALLY HIGHER AMOUNTS
  ALONG THE SIERRA CREST.

* SNOW LEVELS: 7500 TO 8000 FEET WITH BRIEF LOWERING DOWN TO 7000
  FEET POSSIBLE IN THE HEAVIER BANDS OF SNOW.

* IMPACTS: SNOW WILL CREATE SLICK AND ICY CONDITIONS ON HIGHER
  ELEVATION PASSES INCLUDING DEVILS GATE SUMMIT...CONWAY
  SUMMIT...AND DEADMAN SUMMIT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
6 follow-up statements
544 
WWUS45 KREV 021045
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
245 AM PST TUE DEC 2 2014

CAZ072-NVZ002-030000-
/O.CON.KREV.WS.W.0007.141203T0000Z-141204T1200Z/
GREATER LAKE TAHOE AREA-
245 AM PST TUE DEC 2 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST THURSDAY ABOVE 7000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM PST THURSDAY ABOVE 7000 FEET.

* TIMING: SNOW WILL BEGIN LATE THIS MORNING AND BECOME HEAVY AT
  TIMES TONIGHT THROUGH WEDNESDAY NIGHT.

* STORM TOTAL SNOW: 1 TO 2 FEET WITH HIGHEST AMOUNTS ABOVE 7500
  FEET AND WEST OF HIGHWAY 89.

* SNOW LEVELS: 7000 TO 7500 FEET.

* IMPACTS: SLICK AND HAZARDOUS ROAD CONDITIONS WILL OCCUR AT THE
  HIGHEST PASSES ABOVE 7500 FEET WITH THE POTENTIAL FOR SLICK
  ROADWAYS TO EXTEND DOWN TO LOWER PASSES IN HEAVIER SNOW BANDS AS
  WELL AS DURING THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-030000-
/O.CON.KREV.WW.Y.0013.141202T1800Z-141203T1800Z/
MONO-
INCLUDING THE CITY OF...MAMMOTH LAKES
245 AM PST TUE DEC 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 AM PST WEDNESDAY ABOVE 7500 FEET...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 AM PST WEDNESDAY ABOVE 7500 FEET.

* TIMING: SNOW WILL BEGIN LATE THIS MORNING AND CONTINUE TONIGHT.

* SNOW ACCUMULATIONS: 1 TO 2 FEET ALONG THE SIERRA CREST WITH 6 TO
  12 INCHES DOWN TO 7000 FEET.

* SNOW LEVELS: 7500 TO 8000 FEET WITH BRIEF LOWERING DOWN TO
  7000 FEET POSSIBLE IN THE HEAVIER BANDS OF SNOW. 

* IMPACTS: SNOW WILL CREATE SLICK AND ICY CONDITIONS ON HIGHER
  ELEVATION PASSES INCLUDING DEVILS GATE SUMMIT...CONWAY SUMMIT...
  AND DEADMAN SUMMIT. THE WORST ROAD CONDITIONS ARE EXPECTED THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
608 
WWUS45 KREV 022239
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
239 PM PST TUE DEC 2 2014

CAZ072-NVZ002-031400-
/O.CON.KREV.WS.W.0007.141203T0000Z-141204T1200Z/
GREATER LAKE TAHOE AREA-
239 PM PST TUE DEC 2 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST THURSDAY ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. 

* TIMING: SNOW WILL INCREASE IN INTENSITY TONIGHT THROUGH
  WEDNESDAY BEFORE TAPERING OFF TO SHOWERS WEDNESDAY NIGHT.

* ADDITIONAL SNOW ACCUMULATION: 1 TO 2 FEET WITH HIGHEST AMOUNTS
  ABOVE 7500 FEET AND WEST OF HIGHWAY 89.

* SNOW LEVELS: 7000 TO 7500 FEET. SNOW LEVELS MAY BRIEFLY LOWER TO
  6500 FEET IN THE HEAVIER BANDS OF SNOW.

* IMPACTS: SLICK AND HAZARDOUS ROAD CONDITIONS WILL OCCUR AT 
  THE HIGHEST PASSES ABOVE 7500 FEET WITH THE POTENTIAL FOR 
  SLICK ROADWAYS TO EXTEND DOWN TO LOWER PASSES IN HEAVIER 
  SNOW BANDS AS WELL AS DURING THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-031400-
/O.CON.KREV.WW.Y.0013.000000T0000Z-141203T1800Z/
MONO-
INCLUDING THE CITY OF...MAMMOTH LAKES
239 PM PST TUE DEC 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY ABOVE 7500 FEET...

A WINTER WEATHER ADVISORY ABOVE 7500 FEET REMAINS IN EFFECT UNTIL
10 AM PST WEDNESDAY. 

* TIMING: SNOW WILL CONTINUE THROUGH TONIGHT...TAPERING OFF TO
  SHOWERS BY WEDNESDAY MORNING.

* ADDITIONAL SNOW ACCUMULATION: 12 TO 18 INCHES ABOVE 7500 FEET
  WITH A COUPLE OF INCHES DOWN TO 7000 FEET.

* SNOW LEVELS: 7500 TO 8000 FEET WITH BRIEF LOWERING DOWN TO 
  7000 FEET POSSIBLE IN THE HEAVIER BANDS OF SNOW.

* IMPACTS: SNOW WILL CREATE SLICK AND ICY CONDITIONS ON HIGHER
  ELEVATION PASSES INCLUDING DEVILS GATE SUMMIT...CONWAY SUMMIT...
  AND DEADMAN SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
211 
WWUS45 KREV 030436
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
836 PM PST TUE DEC 2 2014

CAZ073-030545-
/O.CAN.KREV.WW.Y.0013.000000T0000Z-141203T1800Z/
MONO-
INCLUDING THE CITY OF...MAMMOTH LAKES
836 PM PST TUE DEC 2 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE MAIN EMPHASIS FOR ADDITIONAL SNOWFALL HAS SHIFTED NORTH AND
ADDITIONAL SNOWFALL FOR MONO COUNTY WILL BE LIGHT AND MAINLY NEAR
THE IMMEDIATE CREST. IN ADDITION...SNOW LEVELS HAVE RISEN
SIGNIFICANTLY THIS EVENING. THEREFORE...THE SNOW ADVISORY IS
CANCELLED.

$$

CAZ072-NVZ002-031245-
/O.CON.KREV.WS.W.0007.000000T0000Z-141204T1200Z/
GREATER LAKE TAHOE AREA-
836 PM PST TUE DEC 2 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY
ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY. 

* TIMING: SNOW WILL INCREASE IN INTENSITY EARLY WEDNESDAY MORNING
  AND CONTINUE THROUGH WEDNESDAY AFTERNOON BEFORE TAPERING TO
  SHOWERS WEDNESDAY NIGHT.

* ADDITIONAL SNOW ACCUMULATION: 1 TO 2 FEET WITH HIGHEST 
  AMOUNTS ABOVE 7500 FEET AND WEST OF HIGHWAY 89. 

* SNOW LEVELS: 7000 TO 7500 FEET. SNOW LEVELS MAY BRIEFLY LOWER
  TO 6500 FEET IN THE HEAVIER BANDS OF SNOW. 

* IMPACTS: SLICK AND HAZARDOUS ROAD CONDITIONS WILL OCCUR AT 
  THE HIGHEST PASSES ABOVE 7500 FEET WITH THE POTENTIAL FOR 
  SLICK ROADWAYS TO EXTEND DOWN TO LOWER PASSES IN HEAVIER 
  SNOW BANDS AS WELL AS DURING THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
149 
WWUS45 KREV 031052
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
252 AM PST WED DEC 3 2014

CAZ072-NVZ002-032330-
/O.CON.KREV.WS.W.0007.000000T0000Z-141204T1200Z/
GREATER LAKE TAHOE AREA-
252 AM PST WED DEC 3 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY
ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY. 

* TIMING: SNOW WILL CONTINUE TODAY BEFORE TAPERING TO SHOWERS
  TONIGHT.

* ADDITIONAL SNOW ACCUMULATION: 8 TO 15 INCHES WITH HIGHEST
  AMOUNTS ABOVE 7500 FEET AND WEST OF HIGHWAY 89.

* SNOW LEVELS: 7000 TO 7500 FEET. SNOW LEVELS MAY BRIEFLY LOWER 
  TO 6500 FEET IN THE HEAVIER BANDS OF SNOW.

* IMPACTS: SLICK AND HAZARDOUS ROAD CONDITIONS WILL OCCUR AT 
  THE HIGHEST PASSES ABOVE 7500 FEET WITH THE POTENTIAL FOR 
  SLICK ROADWAYS TO EXTEND DOWN TO LOWER PASSES IN HEAVIER 
  SNOW BANDS AS WELL AS DURING THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
810 
WWUS45 KREV 031836
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1036 AM PST WED DEC 3 2014

CAZ072-NVZ002-041200-
/O.CON.KREV.WS.W.0007.000000T0000Z-141204T1200Z/
GREATER LAKE TAHOE AREA-
1036 AM PST WED DEC 3 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY
ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY. 

* TIMING: SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT.

* ADDITIONAL SNOW ACCUMULATIONS THROUGH TONIGHT: 4 TO 8 INCHES...
  HIGHEST AMOUNTS ABOVE 7500 FEET WEST OF HIGHWAY 89.

* SNOW LEVELS: 7000 TO 7500 FEET. SNOW LEVELS MAY BRIEFLY LOWER TO
  6500 TO 7000 FEET IN HEAVIER SNOW SHOWERS.

* IMPACTS: SLICK AND HAZARDOUS ROAD CONDITIONS WILL OCCUR AT THE
  HIGHEST PASSES ABOVE 8000 FEET TODAY...WITH LOWER PASSES SUCH AS
  DONNER SUMMIT...SPOONER PASS AND BROCKWAY SUMMIT REMAINING
  MAINLY WET DURING DAYLIGHT HOURS. PASSES BELOW 8000 FEET COULD
  BECOME SNOW COVERED AGAIN AFTER SUNSET WITH HEAVIER SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO
148 
WWUS45 KREV 041022
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
222 AM PST THU DEC 4 2014

CAZ072-NVZ002-041130-
/O.CAN.KREV.WS.W.0007.000000T0000Z-141204T1200Z/
GREATER LAKE TAHOE AREA-
222 AM PST THU DEC 4 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW SHOWERS WILL CONTINUE IN THE HIGHER ELEVATIONS THIS MORNING WITH
LOCAL ACCUMULATIONS OF AN INCH OR TWO ABOVE 7500 FEET. MOST ROADS
WILL REMAIN WET WITH SOME ICY CONDITIONS POSSIBLE AT THE HIGHEST
PASSES. THE THREAT FOR SIGNIFICANT SNOW HAS ENDED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 5:29 AM PST, 7 hours 52 minutes earlier.

Area forecast discussion, Dec 1, 5:29 AM PST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
529 AM PST MON DEC 1 2014

.UPDATE...
SOME FREEZING FOG HAS BEEN FORMING AROUND I-80 IN WESTERN NEVADA
FROM FERNLEY OUT TO LOVELOCK. UPDATED TO ADD PATCHY FREEZING FOG
TO THIS AREA THAT SHOULD LAST UNTIL MID-MORNING. AT THIS POINT, IT
IS DIFFICULT TO SAY HOW WIDESPREAD IT IS SO WILL NOT ISSUE AN
ADVISORY. WALLMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 326 AM PST MON DEC 1 2014/

SYNOPSIS...

AFTER A LULL IN WEATHER ACTIVITY TODAY, UNSETTLED CONDITIONS
WILL RETURN THROUGH THE END OF THE WORK WEEK WITH PERIODS OF
VALLEY RAIN AND MOUNTAIN SNOW. WINTER CONDITIONS WILL IMPACT
TRAVEL ACROSS SIERRA PASSES FROM TUESDAY AFTERNOON THROUGH
THURSDAY AS A DEEP SYSTEM PUSHES ONSHORE OUT OF THE PACIFIC.

SHORT TERM...

THE SYSTEM THAT PUSHED THROUGH THE REGION OVER THE WEEKEND HAS
LIFTED NORTHWARD. WEAK RIDGING AHEAD OF THE NEXT LOW PRESSURE WILL
KEEP CONDITIONS DRY TODAY BEFORE BREAKING DOWN TUESDAY. THIS
RIDGING WILL ALLOW TEMPERATURES ACROSS SIERRA AND WESTERN NEVADA
VALLEYS WILL REBOUND INTO THE LOW 50S TODAY AS GENERALLY LIGHT FLOW
BECOMES SOUTHERLY. AS TEMPERATURES WARM, SNOW LEVELS WILL BEGIN TO
RISE UP TO ABOUT 8000 FEET.

DEPICTIONS OF THE MID-WEEK SYSTEM IN SHORT TO MID-RANGE MODELS
HAVE BEEN FAIRLY CONSISTENT LEADING UP TO THE LATEST MODEL RUNS.
HOWEVER, THE LAST 2 RUNS OF THE NAM/GFS/ECMWF ALL SHOW THE SYSTEM
MOVING INTO THE SIERRA AND WESTERN NEVADA IN TWO DISTINCT WAVES.
THEREFORE, IT WAS NECESSARY TO MAKE A FEW ADJUSTMENTS BASED ON
THESE LATEST TRENDS. WE ENDED UP SPLITTING THE PRECIPITATION
FIELDS BASED ON THE MODEL GUIDANCE BRINGING THE FIRST WAVE INTO
THE SIERRA BY NOON ON TUESDAY OVERSPREADING WESTERN NEVADA TUESDAY
EVENING UNTIL A LITTLE AFTER MIDNIGHT VERY EARLY WEDNESDAY
MORNING. AFTER THIS POINT, WESTERN NEVADA BECOMES MORE SHADOWED
WHILE THE FOCUS OF THE WAVE SHIFTS FROM MONO/TAHOE NORTHWARD TO
THE TAHOE/LASSEN AREA. THE NEXT SURGE BEGINS WEDNESDAY EARLY
AFTERNOON WITH THE UPPER LOW AND CONTINUES INTO THURSDAY MORNING
WHILE REMAINING FOCUSED FROM THE TAHOE BASIN NORTHWARD.

THERE WILL BE SIMILAR ISSUES WITH SNOW LEVEL AS THE PAST WEEKEND'S
STORM. ATMOSPHERIC PROFILES APPEAR TO BE ISOTHERMAL, AND WILL TAKE
A FEW HOURS TO COOL SNOW LEVELS DOWN TO AROUND 6500/7000 FEET. IT
COULD BE POSSIBLE TO WET-BULB DOWN TO LAKE TAHOE LEVEL, BUT THAT
WILL DEPEND ON HOW MUCH WE DRY TODAY. THE MORE LIKELY SCENARIO
WILL BE FOR SNOW LEVELS TO MOSTLY HANG-UP AROUND 7000 FEET WITH
MIXED PRECIPITATION DOWN TO LAKE LEVEL RESULTING IN VERY LITTLE
SNOW ACCUMULATION. IT IS A DIFFERENT STORY ABOVE 7000 FEET WHERE
THE PROFILE SHOULD BE AT OR SLIGHTLY BELOW FREEZING. WITH LIQUID
TOTALS UPWARDS OF 1.5-2.25 INCHES ABOVE 7000 FEET, SNOW ACCUMULATIONS
COULD REACH 18 INCHES TO 2 FEET WITH LOCALLY HIGHER TOTALS TOWARDS
THE CREST. THIS WILL BE MAINLY FOR THE TAHOE BASIN AND ALPINE
COUNTY WHERE THE MOST MOISTURE WILL BE DIRECTED. A WINTER STORM
WATCH HAS BEEN ISSUED TO ACCOUNT FOR THESE SNOW TOTALS.

NORTHWARD IN LASSEN/PLUMAS COUNTIES, SNOW LEVELS WILL GENERALLY BE
TOO HIGH TO WARRANT A WATCH AT THIS TIME EVEN THOUGH LIQUID TOTALS
WILL RANGE FROM 1-1.75 INCHES. ADDITIONALLY, 10-15 INCHES COULD
ACCUMULATE ABOVE 8000 FEET IN MONO COUNTY MAINLY FALLING IN THE
FIRST WAVE. MONO COUNTY HAS BEEN LEFT OUT OF THE WATCH DUE TO THE
EXTENDED DURATION OF ACCUMULATION OF THESE LOWER TOTALS. STORM
TOTAL LIQUID EQUIVALENTS TAPER QUICKLY OUT OF THE SIERRA INTO THE
GREAT BASIN WHERE 0.25-0.5" IS CURRENTLY EXPECTED. BOYD

LONG TERM...THURSDAY THROUGH SUNDAY...

FEW CHANGES MADE TO THE LONG TERM WITH SPLIT FLOW DEVELOPING IN THE
SIERRA AND WESTERN NEVADA WITH A MEAN RIDGE OVER THE INTERMOUNTAIN
WEST. THURSDAY, UPSLOPE FLOW WILL CONTINUE IN THE WAKE OF THE UPPER
LOW WITH SOME SHOWERS IN THE NORTHERN SIERRA, BUT MORE ISOLATED IN
WESTERN NEVADA. THESE SHOWERS WILL GRADUALLY DIMINISH INTO THURSDAY
NIGHT.

FRIDAY THROUGH THE WEEKEND, THE SPLIT FLOW WILL BE NOTICEABLE AS THE
MAIN POLAR JET RIDES NORTH INTO BRITISH COLUMBIA. THE WEAKER
SOUTHERN STREAM WILL BE ALONG THE MEXICAN BORDER. AS A RESULT,
SYSTEMS WILL SPLIT APART AND LARGELY LEAVE THE AREA DRY. IT LOOKS TO
BE A 'DIRTY' FLOW WITH ABUNDANT MID AND HIGH CLOUD COVER, BUT LITTLE
IN THE WAY OF LOW LEVEL MOISTURE AND FORCING FOR ANY PRECIP WHILE
WINDS REMAINS LIGHT.

TEMPERATURES LOOK TO AVERAGE SLIGHTLY ABOVE NORMAL THROUGH THE
PERIOD. THE CLOUD COVER WILL PERMIT MILD OVERNIGHT LOWS A FEW
DEGREES ABOVE NORMAL WITH HIGHS NEAR TO SLIGHTLY ABOVE NORMAL. LIGHT
WINDS WILL ALSO RESULT IN LITTLE MIXING WITH WEAK LOW LEVEL
INVERSIONS LIKELY IN WESTERN NEVADA. WALLMANN

AVIATION...

SOME MVFR/IFR CIGS IN THE EASTERN SIERRA AND EXTREME WRN NV THIS
MORNING. MAIN TERMINALS AFFECTED ARE KTVL/KTRK/KCXP. EXPECT SOME
GRADUAL CLEARING AFT 17Z AS WINDS ALOFT BECOME MORE SOUTHERLY AND
BRING IN DRIER AIR. STILL EXPECT OCNL MVFR CIGS IN THE SIERRA AROUND
TAHOE THRU 12Z TUE. WINDS WILL BE LIGHT OVERALL AT THE SFC INTO
TUESDAY AS WELL.

NEXT STORM LOOKS TO BE SIGNIFICANT BEGINNING 18Z TUE AND LASTING
THROUGH 12Z THU. PERIODS OF IFR CONDS IN THE SIERRA WITH -RA/SN
DURING THIS TIME. FOR WRN NV, OCNL MVFR CONDS IN -RA MORE FROM 12Z
WED THRU 06Z THU. AT THIS TIME, SNOW LEVELS LOOK HIGH ENOUGH FOR
LITTLE IN THE WAY OF SNOW ACCUMULATION AT THE MAJOR TERMINALS WITH
THE POSSIBLE EXCEPTION OF KMMH WEDNESDAY MORNING. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY
     NIGHT ABOVE 7000 FEET FOR NVZ002.

CA...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY
     NIGHT ABOVE 7000 FEET FOR CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:26 AM PSTWinter Storm WatchREVDouglas, Washoe10 hr
Dec 1, 1:21 PM PSTWinter Weather AdvisoryREVMono31 hr

Nearby

Winter Storm Warnings in California, 2014Winter Storm Warnings in Nevada, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.